MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES VOYANT MARYLAND FUSION DEVICE WITH SINGLE-STEP ACTIVATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES VOYANT MARYLAND FUSION DEVICE WITH SINGLE-STEP ACTIVATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB212
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure: myomectomy.Event description: there have been two incidents during the surgery: 1.The scissors stopped cutting after approximately 20 minutes of operation.When i tried to activate it, it would not activate.After pressing several times, it activated again.2.Later the jaws remained closed, blocked and could not be opened.At this point the surgeon decided to change the forceps and use a new one.Patient status: no clinical impact to the patient.Intervention: device replacement.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical.A follow up report will be provided following the completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.This event was initially reported based on the description of the event.However, based on the further examination of the event description, applied medical determined that this event is not reportable as it is unlikely to lead to death or serious injury.
 
Event or Problem Description
Procedure: myomectomy.Event description: there have been two incidents during the surgery: 1.The scissors stopped cutting after approximately 20 minutes of operation.When i tried to activate it, it would not activate.After pressing several times, it activated again.2.Later the jaws remained closed, blocked and could not be opened.At this point the surgeon decided to change the forceps and use a new one.Additional information received by applied medical rep via email on 5jun25: the maryland of the reference eb212 was a product test in the operating theatre.The customer has not bought it yet.The lot number is correct, photo attached.She did not experience resistance, the blade would not activate or would not function.The intervention was a hysterectomy, the tissue itself.Tissue was not particularly thick, the usual.No vascular pathology.No cold cut.No attempt to cut over sutures, staple lines, or other objects.In the centre of the jaw the blade did not cut, which is normal when cutting with this type of maryland.At the beginning when the blade was working it cut well, then it was not activated so it did not cut any tissue.No improvement when the jaws were cleaned.The cut did work again but later in the procedure the jaws remained locked.They changed the clamp and finished the operation with another clamp.There was no difficulty in closing it.No audible or visual damage.It was observed one time.When it became locked, the jaws did not respond, so the clamp was removed and another clamp was used.No tissue damage or tissue bleeding.The tissue had sealed, therefore there was no tissue between the jaws at the time they remained closed.She operated with the handle several times, finally removed the forceps and used another one to finish the operation.Additional information received by applied medical rep via email on 26jun25: the initial procedure planned was a myomectomy.The procedure was completed in the same way that was planned.Patient status: no clinical impact to the patient.Intervention: device replacement.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant¿s experience could not be confirmed or replicated, as the event unit passed all relevant testing and met current specifications.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event or confirm that a product malfunction occurred.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.This event was initially reported based on the description of the event.However, based on the further examination of the event description and evaluation of the returned event unit, applied medical determined that this event is not reportable as it is unlikely to lead to death or serious injury.
 
Event or Problem Description
Procedure: myomectomy.Event description: there have been two incidents during the surgery: the scissors stopped cutting after approximately 20 minutes of operation.When i tried to activate it, it would not activate.After pressing several times, it activated again.Later the jaws remained closed, blocked and could not be opened.At this point the surgeon decided to change the forceps and use a new one.Additional information received by applied medical rep via email on 5jun25: the maryland of the reference (b)(4) was a product test in the operating theatre.The customer has not bought it yet.The lot number is correct, photo attached.She did not experience resistance, the blade would not activate or would not function.The intervention was a hysterectomy, the tissue itself.Tissue was not particularly thick, the usual.No vascular pathology.No cold cut.No attempt to cut over sutures, staple lines, or other objects.In the centre of the jaw the blade did not cut, which is normal when cutting with this type of maryland.At the beginning when the blade was working it cut well, then it was not activated so it did not cut any tissue.No improvement when the jaws were cleaned.The cut did work again but later in the procedure the jaws remained locked.They changed the clamp and finished the operation with another clamp.There was no difficulty in closing it.No audible or visual damage.It was observed one time.When it became locked, the jaws did not respond, so the clamp was removed and another clamp was used.No tissue damage or tissue bleeding.The tissue had sealed, therefore there was no tissue between the jaws at the time they remained closed.She operated with the handle several times, finally removed the forceps and used another one to finish the operation.Additional information received by applied medical rep via email on 26jun25: the initial procedure planned was a myomectomy.The procedure was completed in the same way that was planned.Patient status: no clinical impact to the patient.Intervention: device replacement.

Brand Name
VOYANT MARYLAND FUSION DEVICE WITH SINGLE-STEP ACTIVATION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22152939
Report Number2027111-2025-00571
Device Sequence Number9520127
Product Code GEI
UDI-Device Identifier00607915140793
UDI-Public(01)00607915140793
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K222284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEB212
Device Catalogue Number101476821
Device Lot Number1544095
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date08/20/2025
12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR; MONOPOLAR GRASPER
Patient SexUnknown